Alert archive / South Dakota / Wind Advisories in 2007
Wind Advisory 12, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at May 2, 2007, 3:12 AM MDT for Corson County, Dewey County, South Dakota. It took effect at May 2, 2007, 9:00 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2007, 3:12 AM MDT (09:12 UTC)
- In effect from
- May 2, 2007, 9:00 AM MDT
- Expired
- May 2, 2007, 7:41 PM MDT
- In force
- 11 hr
- Issued by
- NWS Aberdeen, SD
Counties Corson County, SD, Dewey County, SD
The radar
The Bismarck radar (KBIS), 150 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2800 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 020912 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 412 AM CDT WED MAY 2 2007 ...A TIGHTENING PRESSURE GRADIENT TO CREATE RATHER STRONG WINDS TODAY... .AS SURFACE LOW PRESSURE DEEPENS ALONG THE FRONT RANGE OF THE ROCKY MOUNTAINS...AND HIGH PRESSURE GRADUALLY BEGINS TO DEPART THE NORTHERN PLAINS DURING THE DAY TODAY...A STRONG PRESSURE GRADIENT WILL DEVELOP ACROSS CENTRAL SOUTH DAKOTA. THIS PRESSURE GRADIENT WILL DRIVE STRONG SOUTHEAST WINDS THROUGH THIS EVENING. SDZ003-015-021715- /O.NEW.KABR.WI.Y.0012.070502T1500Z-070503T0300Z/ CORSON-DEWEY- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE 312 AM MDT WED MAY 2 2007 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. LIGHT SOUTHEAST WINDS WILL INCREASE THIS MORNING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. THESE STRONG WINDS WILL PERSIST INTO THIS EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ DORN
2 follow-up statements
000 WWUS73 KABR 021635 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1135 AM CDT WED MAY 2 2007 ...STRONG SOUTHEAST WINDS THROUGH THIS EVENING... .AS SURFACE LOW PRESSURE DEEPENS ALONG THE FRONT RANGE OF THE ROCKY MOUNTAINS...AND HIGH PRESSURE GRADUALLY DEPARTS THE NORTHERN PLAINS DURING THE DAY AND THIS EVENING...A STRONG PRESSURE GRADIENT DEVELOPING ACROSS CENTRAL SOUTH DAKOTA WILL BRING STRONG SOUTHEAST WINDS THROUGH THIS EVENING. SDZ003-015-030045- /O.CON.KABR.WI.Y.0012.000000T0000Z-070503T0300Z/ CORSON-DEWEY- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE 1035 AM MDT WED MAY 2 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH 9 PM MDT THIS EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ MOHR
000 WWUS73 KABR 030141 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 841 PM CDT WED MAY 2 2007 SDZ003-015-030245- /O.CAN.KABR.WI.Y.0012.000000T0000Z-070503T0300Z/ CORSON-DEWEY- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE 741 PM MDT WED MAY 2 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. WINDS HAVE FALLEN OFF BELOW ADVISORY CRITERIA. HOWEVER...THE WINDS ARE EXPECTED TO AGAIN INCREASE GREATLY DURING THE DAY THURSDAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at May 2, 2:37 AM MDT, 35 minutes earlier.
Area forecast discussion, May 2, 2:37 AM MDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 337 AM CDT WED MAY 2 2007 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT FORECAST CHALLENGES INCLUDE WIND SPEEDS TODAY AND THURSDAY...ALONG WITH FIRE DANGER CONCERNS THIS AFTERNOON ACROSS THE FAR WESTERN ZONES...AND PRECIPITATION POTENTIAL FOR THURSDAY NIGHT. AT 08Z...MID-LEVEL CLOUD DECK IS STILL FORMING AND MOVING EAST- NORTHEAST ACROSS THE FORECAST AREA WITH SOME HIGHER CIRRUS BLOW OFF FROM WYOMING CONVECTION ABOVE THAT. HIGH PRESSURE ALOFT AND AT THE SURFACE OVER THIS FORECAST AREA ALSO NOTED IN PRESSURE FIELD THIS MORNING...WITH STRONGER PRESSURE GRADIENT IN DEEPENING LEE- OF-THE-ROCKIES SURFACE TROF NOTED JUST WEST OF THIS FORECAST AREA. WIND SPEEDS ARE GOING TO INCREASE MARKEDLY TODAY ACROSS THE WESTERN ZONES AS THE PRESSURE GRADIENT MIGRATES INTO CENTRAL SOUTH DAKOTA. HAVE COLLABORATED A WIND ADVISORY FOR CORSON/DEWEY COUNTIES...FOR STARTERS...TODAY GIVEN 35 TO 40 KNOT WINDS TO MIX DOWN FROM 850HPA. TODAY MAY BE MORE OF A MARGINAL WIND ADVISORY TYPE OF DAY...WITH SUSTAINED WINDS HOVERING MOST OF THE LATE MORNING AND AFTERNOON IN THE 25 TO 30 MPH RANGE OUT WEST. HOWEVER...MODEL PROGS AND NUMERICAL GUIDANCE PRESENTLY ALL POINT TO EVEN STRONGER SUSTAINED WINDS ON THURSDAY...AND WIND GRIDS REFLECT THIS AT PRESENT. ALSO...CONTEMPLATED A NEED FOR A FIRE WEATHER HEADLINE FOR TODAY...BUT IT DOES NOT APPEAR THAT FUELS IN FIRE WX ZONES 267 AND 268 ARE WHERE THEY NEED TO BE FOR EXPLOSIVE FIRE DANGER...AND RELATIVE HUMIDITIES APPEAR TO STAY ABOVE 25 PERCENT TODAY. TEMPERATURES TODAY ARE EXPECTED TO MODERATE APPX 4 TO 7 DEGREES FROM OBSERVED HIGHS ON TUESDAY...WITH ANOTHER FEW ADDITIONAL DEGREES OF WARMING POSSIBLE ON THURSDAY. WILL NEED TO CONTINUE TO MONITOR CLOUD TRENDS OVER THE NEXT COUPLE OF DAYS TO SEE IF ANY CIRRUS BLOW OFF FROM ROCKY MOUNTAIN CONVECTION MAKES IT UP HERE DURING DAYLIGHT HOURS...AS THAT COULD PUT A DENT IN REALIZING POTENTIAL MAXIMUM TEMPERATURES. AS FOR PRECIPITATION CHANCES...THE GFS AND NAM SOLUTIONS ARE STILL TRYING TO GRAB HOLD OF THE UPPER LOW CIRCULATION CENTER OVER AZ/NM AND LIFT IT NORTH INTO THE DAKOTAS BY THURSDAY NIGHT. HAVE COLLABORATED SOME INCREASED POPS FOR TRW- AS SUCH FOR THURSDAY NIGHT IN ASSOCIATION WITH THIS BROAD UPPER LOW CIRCULATION. .LONG TERM...FRIDAY THROUGH TUESDAY MAIN CHALLENGE IN THE EXTENDED PERIOD CONCERNS HOW LONG TO KEEP PRECIPITATION CHANCES GOING AS AN ACTIVE PERIOD OF WEATHER SETS UP OVER THE WEEKEND. THE UPPER PATTERN WILL FEATURE A RIDGE OVER THE EASTERN UNITED STATES...AND A STRONG TROUGH OVER THE WEST THAT WILL SEND A SERIES OF SHORTWAVES ACROSS THE NORTHERN PLAINS. THE MODELS VARY CONSIDERABLY WITH THE SURFACE PATTERN. THEY ALL AGREE THAT A FRONTAL BOUNDARY WILL BE OVER THE WESTERN HIGH PLAINS FRIDAY...WITH THE SOUTHERN PORTION STRENGTHENING AS THE BOUNDARY PUSHES EASTWARD AND BECOMES STALLED OVER THE PLAINS THROUGH THE DAY SATURDAY. THE GFS THEN TRIES TO PUSH THE FRONT EAST SATURDAY NIGHT...ALLOWING HIGH PRESSURE TO SLIDE OVER THE NORTHERN PLAINS FOR THE REMAINDER OF THE PERIOD. THE ECMWF AND DGEX HOLD THE BOUNDARY BACK...KEEPING THE AREA UNSTABLE THROUGH EARLY TUESDAY...THEN ALLOWING THE HIGH TO SLIDE OVER THE REGION. WILL KEEP CHANCE POPS GOING FRIDAY THROUGH THE DAY SATURDAY...THEN DUE TO THE DIFFERENCES IN THE MODELS...WILL JUST KEEP A SLIGHT CHANCE POP SATURDAY NIGHT THROUGH THE DAY TUESDAY. ONLY MAJOR CHANGE TO TEMPERATURES WAS TO BRING THE DAYTIME HIGHS DOWN A BIT FRIDAY AND SATURDAY DUE TO THE ANTICIPATED INCREASED CLOUD COVER AND PRECIPITATION. BROUGHT FRIDAYS HIGH DOWN TO THE MID 60S MOST AREAS...THEN TO THE UPPER 60S TO AROUND 70 FOR SATURDAY. && .AVIATION... WILL SEE SOME MID TO HIGH CLOUDS ABOVE 9000 FEET TRACK FROM WEST TO EAST ACROSS THE CWA THROUGH ABOUT 13Z. VFR CONDITIONS WILL DOMINATE THROUGH THE DAY WITH JUST SOME SCATTERED HIGH CLOUDS ABOVE 15000 FEET EXPECTED AFTER 13Z THROUGH THIS EVENING. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...DORN LONG TERM...PARKIN AVIATION...PARKIN
Hazardous weather outlook, May 1, 4:27 AM MDT, 22 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 527 AM CDT TUE MAY 1 2007 SDZ003>005-009-010-015>017-033>037-045-048-051-021030- CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 527 AM CDT TUE MAY 1 2007 /427 AM MDT TUE MAY 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE FROM THURSDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ039-046-SDZ006>008-011-018>023-021030- TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- 527 AM CDT TUE MAY 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE FROM FRIDAY THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. DORN
Nearby
Wind Advisories in South Dakota, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.